Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Facial Wasting and Neuropathy
Feb 1, 2006

Dear Drs:

I have two questions:

1) I was diagnosed in 2003 and have been taking Combivir and Viramune for 3 years. I heard that the AZT in Combivir can cause facial wasting long=term. Is this something I should consider changing? I don't want to lose my face. I am currently undetectable and a CD4 of 788.

2) For the past few months I have been getting tingling sensations in both hands. Is this beginning neuropathy? I also weight train at a local gym so I wasn't sure if it was related to that. Thanks and I await your responses.

Response from Dr. Henry

Switching off the Combivir (AZT + 3TC) to something like Epzicom (3TC + abacavir) or Truvada (FTC + tenofovor) may modestly decrease your chances to loss facial fat but hard long term data on that is lacking. Not everyone taking Combivir will lose facial fat due to the AZT but again the long term (say 5-10 year) data on that is still scant since that was not an much of an issue many years ago so baseline evaluation were not done in many studies/cohorts. The tingling in your hands is not likely due to HIV or drug related neuropathy due to the location (generally those problems start in toes/feet). KH



Previous
lipo-injections?
Next
PEP side-effect management

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement